Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 111, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 1, 2018, 8:55 PM CDT for Custer County, Nebraska. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2018, 8:55 PM CDT (01:55 UTC)
- Expired
- Jun 1, 2018, 10:00 PM CDT
- In force
- 65 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
County Custer County, NE
The radar
The North Platte radar (KLNX), 118 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:57 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1982 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2223 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted.
443
WUUS53 KLBF 020155
SVRLBF
NEC041-020300-
/O.NEW.KLBF.SV.W.0111.180602T0155Z-180602T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
855 PM CDT FRI JUN 1 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Custer County in central Nebraska...
* Until 1000 PM CDT.
* At 855 PM CDT, severe thunderstorms were located along a line
extending from near Comstock to near Eddyville, moving southeast at
10 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Ansley, Mason City, Oconto, Comstock, Berwyn, Weissert,
Westerville, Burr Oak, Gavin Siding, Wescott, Intersection of
Highway 183 and Cumro Road, Buckeye, Block Hill Basin, Big Oak
Canyon and Cumro.
This includes the following highways...
Highway 183 between mile markers 73 and 108.
Highway 2 between mile markers 284 and 307.
Highway 92 between mile markers 300 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows!
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A Tornado Watch remains in effect until 1100 PM CDT for central
Nebraska.
LAT...LON 4105 9973 4113 9978 4172 9923 4172 9921
4105 9921
TIME...MOT...LOC 0155Z 307DEG 7KT 4160 9923 4107 9969
HAIL...1.50IN
WIND...70MPH
$$
CDC3 follow-up statements
430
WWUS53 KLBF 020216
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
916 PM CDT FRI JUN 1 2018
NEC041-020300-
/O.CON.KLBF.SV.W.0111.000000T0000Z-180602T0300Z/
Custer NE-
916 PM CDT FRI JUN 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHEASTERN CUSTER COUNTY...
At 915 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Arcadia to near Eddyville, moving
southeast at 15 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Ansley, Mason City, Comstock, Berwyn, Westerville, Arcadia Diversion
Dam State Wildlife Management Area, Burr Oak, Gavin Siding, Wescott,
Intersection of Highway 183 and Cumro Road, Buckeye, Block Hill
Basin, Big Oak Canyon and Cumro.
This includes the following highways...
Highway 183 between mile markers 74 and 104.
Highway 2 between mile markers 288 and 307.
Highway 92 between mile markers 300 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A Tornado Watch remains in effect until 1100 PM CDT for central
Nebraska.
LAT...LON 4106 9963 4123 9959 4146 9941 4172 9921
4105 9921
TIME...MOT...LOC 0215Z 322DEG 11KT 4146 9924 4105 9956
HAIL...1.50IN
WIND...70MPH
$$
CDC328
WWUS53 KLBF 020233
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
933 PM CDT FRI JUN 1 2018
NEC041-020300-
/O.CON.KLBF.SV.W.0111.000000T0000Z-180602T0300Z/
Custer NE-
933 PM CDT FRI JUN 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHEASTERN CUSTER COUNTY...
At 933 PM CDT, severe thunderstorms were located along a line
extending from 7 miles west of Arcadia to 9 miles northeast of
Sumner, moving east at 20 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Ansley, Mason City, Block Hill Basin, Gavin Siding and Intersection
of Highway 183 and Cumro Road.
This includes the following highways...
Highway 183 between mile markers 74 and 93.
Highway 2 between mile markers 294 and 307.
Highway 92 between mile markers 300 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A Tornado Watch remains in effect until 1100 PM CDT for central
Nebraska.
LAT...LON 4106 9950 4144 9935 4148 9921 4105 9921
TIME...MOT...LOC 0233Z 269DEG 16KT 4142 9927 4107 9943
HAIL...1.50IN
WIND...70MPH
$$
CDC262
WWUS53 KLBF 020259
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
959 PM CDT FRI JUN 1 2018
NEC041-020308-
/O.EXP.KLBF.SV.W.0111.000000T0000Z-180602T0300Z/
Custer NE-
959 PM CDT FRI JUN 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUSTER COUNTY
WILL EXPIRE AT 1000 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with these thunderstorms.
A Tornado Watch remains in effect until 1100 PM CDT for central
Nebraska.
LAT...LON 4106 9950 4144 9935 4148 9921 4105 9921
TIME...MOT...LOC 0258Z 307DEG 7KT 4139 9922 4104 9938
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:30 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 1, 6:30 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service North Platte NE 630 PM CDT Fri Jun 1 2018 .SHORT TERM...(This evening through Saturday) Issued at 145 PM CDT Fri Jun 1 2018 Tonight and Saturday. This evening's severe weather threat remains the primary forecast focus. Extreme wind, large hail and a few tornadoes are possible generally along and east of Highway 83 line from North Platte to Valentine, though the greatest risk of severe weather is forecast across north central Nebraska. The amplified upper ridge centered over the Central CONUS will break down to the east this afternoon and evening as a significant trough advances across the Northern Rockies. At the surface a cold front was analyzed over the western Panhandle north to a deepening surface low centered near the Black Hills. Southeasterly winds have transported juicy dew points well into the upper 60s across much of the forecast area. The 18z observation from KLBF showed a TD of 73F. With highs in the mid 80s, convective energy is already exceeding 3000 J/KG and expected to reach upwards to 4k J/KG in some areas. Strong diabatic heating will erode the remaining CIN with initial convective storms expected shortly after 20z this afternoon across northern Nebraska. Supercells are expected early in the evolution which may include tornadic supercells that interact with any lingering boundary. At this point, the warm front appears largely north of the area, but hand analysis indicates several weak wind shift/boundaries which will need to be watched. Given the strongly unstable atmosphere, large hail is expected, some of which may be as large as baseballs. The storms will quickly congeal and build south as a low level jet strengthens. The complex will transition to an extreme wind threat capable of hurricane force winds. The speed of the complex will largely limit the flood potential, but PWATS are running 90Th percentile for climatological records, so locally heavy rain would be possible if training were to occur. The most likely location of training would be on the southern end of the line with the interaction of the LLJ. Because several models are showing some up growth to the south, we expanded out POP coverage to include Lincoln county, but at that on 30% chance. Cooler and quite breezy conditions are expected Saturday behind the cold front. Could see some gusts from the northwest nearing 30 mph at times. Otherwise much drier air moving in with dew points falling into the mid 30s and 40s. Highs in the mid to upper 70s are expected under sunny skies. .LONG TERM...(Saturday night through Friday) Issued at 145 PM CDT Fri Jun 1 2018 Abbreviated due to expected severe weather threat. Upper level ridging will expand across the plains next week. Dry and warm conditions will prevail, though sufficient instability in the troposphere will provide for at least an isolated risk of thunderstorms when disturbances rotate through. Sunday night through Monday appears to bring a disturbance to our south with the next Tuesday afternoon/evening and Wednesday into Thursday. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 624 PM CDT Fri Jun 1 2018 Visual Flight Rules outside convective complex across north central Nebraska in advance of the dryline. Short term model solutions close where ongoing convection east of a line from Springview, Atkinsons, Anselmo and Callaway will be the focus and should move east possibly by 8 pm CDT. Moisture is limited further west where dewpoints are now in the 30s. Questionable how much additional convection may develop in the west once the convection moves out of Central Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Jacobs LONG TERM...Jacobs AVIATION...Keck
Hazardous weather outlook, Jun 1, 6:16 PM CDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 616 PM CDT Fri Jun 1 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-022330- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 616 PM CDT Fri Jun 1 2018 /516 PM MDT Fri Jun 1 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Severe thunderstorms are expected through 10 pm CDT for north central Nebraska east of a line from Johnstown to Callaway. The hazards include large hail in excess of 2 inches and damaging winds to 75 mph or higher with tornadoes possible. Additional strong thunderstorm development is possible further west to Highway 83 from Valentine to Maywood, where the severe threat cannot be ruled out at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Beyond tonight the severe threat is low through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested across north central Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Keck
In the hours before
Local storm report, Jun 1, 8:29 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
829 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 AM HAIL 3 S SARGENT 41.60N 99.37W
06/01/2018 E1.00 INCH CUSTER NE STORM CHASER
&&
THORNELocal storm report, Jun 1, 8:31 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
831 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL 3 S SARGENT 41.60N 99.37W
06/01/2018 E1.00 INCH CUSTER NE STORM CHASER
&&
THORNESpecial weather statement, Jun 1, 8:34 PM CDT, 21 minutes before
Special Weather Statement National Weather Service North Platte NE 834 PM CDT FRI JUN 1 2018 NEZ038-020200- Custer NE- 834 PM CDT FRI JUN 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER COUNTY UNTIL 900 PM CDT... At 834 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Oconto to 13 miles west of Eddyville. Movement was east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Oconto, Burr Oak, Buckeye, Pressey State Wildlife Management Area and Cumro. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 1100 PM CDT for central Nebraska. LAT...LON 4122 9976 4118 9938 4104 9950 4105 9995 TIME...MOT...LOC 0134Z 284DEG 18KT 4121 9971 4104 9988 CDC
Local storm report, Jun 1, 8:46 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
846 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 3 WNW BERWYN 41.37N 99.55W
06/01/2018 E1.25 INCH CUSTER NE TRAINED SPOTTER
&&
JURGENSENLocal storm report, Jun 1, 8:49 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
849 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM NON-TSTM WND DMG 3 N ONEILL 42.50N 98.65W
06/01/2018 HOLT NE PUBLIC
REPORTS OF A GRILL BLOWING OFF OF PATIO AREA A GOOD 20
FEET.
&&
THORNELocal storm report, Jun 1, 8:51 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
851 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 3 N ONEILL 42.50N 98.65W
06/01/2018 HOLT NE PUBLIC
REPORTS OF A GRILL BLOWING OFF OF PATIO AREA A GOOD 20
FEET.
&&
THORNEThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:15 PM CDT | Special Weather Statement | LBF | Holt | 45 min |
| Jun 1, 7:40 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Loup, Rock | 35 min |
| Jun 1, 7:44 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock, Wheeler | 61 min |
| Jun 1, 7:45 PM CDT | Special Weather Statement | LBF | Frontier | 45 min |
| Jun 1, 7:47 PM CDT | Special Weather Statement | LBF | Custer | 43 min |
| Jun 1, 7:54 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 51 min |
| Jun 1, 8:03 PM CDT | Special Weather Statement | LBF | Loup | 42 min |
| Jun 1, 8:17 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 43 min |
| Jun 1, 8:34 PM CDT | Special Weather Statement | LBF | Custer | 26 min |
| Jun 1, 8:34 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 26 min |
| Jun 1, 8:43 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Holt, Loup, Wheeler | 62 min |
| Jun 1, 8:47 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 13 min |
| Jun 1, 11:34 PM CDT | Special Weather Statement | LBF | Frontier | 26 min |
| Jun 1, 11:48 PM CDT | Special Weather Statement | LBF | Custer | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.